MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-12
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the anatomy causing the reported failure to advance.The device was then removed and the stent was noted to be dislodged; however, it was found outside of the body on the guide wire.It is likely interaction with the guiding catheter and/or guide wire during removal caused the stent to dislodge.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional xience sierra device is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that a 3.5x23mm xience sierra stent delivery system (sds) was not prepped (air aspirated) prior to use.The sds was advanced; however, resistance with the anatomy was felt.Once at the target lesion, an attempt to inflate the sds was made but it was noted that the shaft near the guide wire port was torn.No leak was noted; however, this resulted in the inability to inflate the sds and deploy the stent.The sds with stent were removed.An attempt to advance a 2.5x12mm xience sierra sds was made; however, the sds could not cross due to resistance with the anatomy.The sds was removed and it was noted that the stent had dislodged and was missing.The stent was found outside the body on the gauze used to wipe down the wire after the sds was removed.The procedure was successfully completed with other unspecified stents.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10186694
Report Number2024168-2020-05279
Device Sequence Number13661940
Product Code NIQ
UDI-Device Identifier08717648227080
UDI-Public08717648227080
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model Number1550250-12
Device Catalogue Number1550250-12
Device Lot Number9100341
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2020
Initial Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1